Hail, Baxter
- When
- September 7, 1:45 PM CST
- Where
- Baxter County, Midway
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -92.470
A cold front moved through Arkansas on the 7th, causing numerous severe thunderstorms to occur. Wind damage was widespread.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved through Arkansas on the 7th, causing numerous severe thunderstorms to occur. Wind damage was widespread. Approximately 80,000 electric customers lost service; this was about four times the number of outages that Tropical Depression Isaac produced in Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 7, 12:06 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 106 PM CDT FRI SEP 7 2012 .DISCUSSION... UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... A FRONTAL BOUNDARY WILL SWEEP THROUGH THE STATE TONIGHT. THIS IS EXPECTED TO GIVE AT LEAST TEMPO -TSRA CONDITIONS TO ALL SITES AT SOME POINT. HOWEVER...COMPLICATING MATTERS IS THAT SHOWERS/TSTMS WILL ALSO FIRE OUT AHEAD OF THE FRONT...MAINLY IN THE NORTH PART OF THE STATE THIS AFTERNOON. SINCE CONFIDENCE IN THE PLACEMENT AND COVERAGE OF PRE-FRONTAL CONVECTION IS LOWER...DECIDED TO HEDGE MENTION OF THUNDER IN TAFS TOWARDS THE FRONTAL BOUNDARY...AND AMEND IF/WHEN NECESSARY FOR THUNDERSTORMS AFFECTING TERMINALS BEFORE FROPA. THIS WILL AVOID HAVING EXTENDED TIME PERIODS OF VCTS OR TEMPO THUNDER IN THE TAFS. REGARDING FRONTAL PASSAGE...HAVE FRONTAL PASSAGE AROUND 00Z-03Z AT KHRO AND KBPK...03Z-06Z FOR KHOT...KLIT...AND KM89...AND FINALLY 06Z-09Z FOR KPBF AND KLLQ. INCLUDED TEMPO -TSRA AND AT LEAST MVFR CIGS/VSBY FOR ALL SITES...EXCEPT IFR UP NORTH...CENTERED ON EXPECTED FROPA. PRECIP COULD LINGER BEHIND THE FRONT A LITTLE...BUT IT WILL BE QUICK MOVING SO THIS TIMING LOOKS TO BE REASONABLE AT THIS POINT. BEHIND THE FRONT WILL BE GUSTY WINDS...WITH GUSTS INTO THE MID 20KT POSSIBLE AT OR JUST BEYOND THE END OF THE 18Z TAF PERIOD. && PREV DISCUSSION... /ISSUED 441 AM CDT FRI SEP 7 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT ONE MORE HOT DAY...AND THEN TEMPERATURES WILL TUMBLE. READINGS TODAY WILL BE WELL ABOVE NORMAL...WITH SEVERAL PLACES TOPPING THE CENTURY MARK. HUMIDITY LEVELS WILL BE HIGH ENOUGH IN MUCH OF CENTRAL/SOUTHERN ARKANSAS TO RESULT IN HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES THIS AFTERNOON. KEPT A HEAT ADVISORY IN EFFECT CENTRAL/SOUTH THROUGH THIS EVENING. LATER THIS AFTERNOON/TONIGHT...A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION FROM THE NORTH. SCATTERED THUNDERSTORMS WILL DEVELOP TOWARD THE MISSOURI BORDER DURING THE AFTERNOON HOURS...WITH THUNDERSTORMS LIKELY IN MOST AREAS TONIGHT AS THE FRONT SURGES SOUTHWARD. THERE SHOULD BE SOME SEVERE WEATHER...WITH DAMAGING STRAIGHT-LINE WINDS THE MAIN CONCERN. RAIN WILL BE WIDESPREAD...WITH AMOUNTS BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH...AND LOCALLY BETWEEN ONE AND TWO INCHES. IT APPEARS THE HEAVIEST AMOUNTS WILL BE IN THE NORTHEAST WHERE RAIN IS NEEDED THE MOST DURING THIS CONTINUING DROUGHT. THE FRONT WILL EXIT TOWARD THE GULF COAST ON SATURDAY... WITH PERHAPS A LINGERING SHOWER EARLY IN THE SOUTHEAST. OTHERWISE...IT WILL CLEAR QUICKLY BEHIND THE FRONT...AND IT WILL FEEL A LOT COOLER. PARTS OF NORTHERN ARKANSAS WILL NOT GET OUT OF THE 70S...EVEN WITH FULL SUN. PARTS OF THE NORTHWEST COULD DIP INTO THE UPPER 40S SATURDAY NIGHT. TOWARD THE END OF THE PERIOD...A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD TOWARD ARKANSAS FROM THE SOUTHERN PLAINS. TEMPERATURES WILL START MODIFYING...BUT WILL STILL REMAIN A LITTLE BELOW NORMAL. LONG TERM...TUESDAY THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL ANCHOR ITSELF OVER THE SOUTHEAST UNITED STATES IN THE EXTENDED PERIOD. THIS WILL KEEP THE REGION MOSTLY DRY AND WARM...AND TEMPERATURES WILL BE PRETTY CLOSE TO NORMAL. BY THURSDAY...A COLD FRONT WILL TRY TO PUSH INTO THE AREA FROM THE NORTHWEST. THE FRONT WILL ENCOUNTER THE RIDGE AND WILL LIKELY STALL. AT THIS TIME...LONG RANGE MODELS SHOW THE FRONT PENETRATING INTO THE STATE TOWARD NEXT WEEKEND WITH THE NEXT CHANCE OF RAIN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 97 62 79 54 / 30 80 10 0 CAMDEN AR 103 69 83 56 / 10 70 20 0 HARRISON AR 94 57 76 51 / 70 70 0 0 HOT SPRINGS AR 101 64 82 55 / 20 60 10 0 LITTLE ROCK AR 100 66 82 57 / 20 70 10 0 MONTICELLO AR 101 69 83 55 / 10 70 20 0 MOUNT IDA AR 101 64 82 54 / 20 60 10 0 MOUNTAIN HOME AR 94 58 78 52 / 60 70 0 0 NEWPORT AR 98 64 79 55 / 30 80 10 0 PINE BLUFF AR 101 68 82 56 / 10 70 20 0 RUSSELLVILLE AR 100 63 82 54 / 30 70 10 0 SEARCY AR 99 64 80 56 / 30 70 10 0 STUTTGART AR 99 66 81 56 / 20 60 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT- HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE- PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF. && AVIATION...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 7 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. THUNDERSTORMS WILL INCREASE OVER ARKANSAS FROM THIS AFTERNOON INTO TONIGHT AS A COLD FRONT MAKES ITS WAY INTO THE STATE. THERE ARE LIKELY TO BE AT LEAST A FEW SEVERE THUNDERSTORMS...PRIMARILY OVER THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. STORMS ARE EXPECTED TO REACH NORTHERN ARKANSAS BY MID TO LATE AFTERNOON...THEN SPREAD TO CENTRAL ARKANSAS DURING THE EVENING. SOME THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT HOURS OVER CENTRAL AND SOUTHERN ARKANSAS...BUT CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHERN ARKANSAS SATURDAY MORNING. AFTER THAT...BREEZY CONDITIONS WILL PREVAIL AS COOLER... DRIER AIR SPREADS ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 215 PM CDT FRI SEP 7 2012 ARZ004-005-071945- BAXTER AR-MARION AR- 215 PM CDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND WESTERN BAXTER COUNTIES UNTIL 245 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKEVIEW...OR NEAR BULL SHOALS...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME... BULL SHOALS... LAKEVIEW... GASSVILLE... FAWN PARK... COLFAX... BULL SHOALS SP... ARKAWANA... THREE BROTHERS... OAKLAND... COTTER... CLARKRIDGE... WHITEVILLE... WESTERN HILLS SUBDVN... WALLACE KNOB... SPRING LAKE ESTATES... PIGEON CREEK PARK... MONKEY RUN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3647 9234 3625 9234 3628 9262 3646 9262 TIME...MOT...LOC 1916Z 272DEG 15KT 3637 9250 58
The Springfield radar (KSGF), 126 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
47 thunderstorm wind, 4 hail. Local standard time, as filed.
A tree was blown down.
Trees were blown down in Mountain Home and other parts of Baxter County.
Large limbs were blown down.
A tree was blown down.
Numerous trees and power lines were blown down in Jasper and along Arkansas 7 north of Jasper.
Trees were blown down at a number of locations along Arkansas 7 in the Ozark National Forest.
Hail covered the ground in places.
A tree fell on a power line.
Trees and power lines were blown down around Dover.
Golf ball to baseball size hail fell, breaking car windows and damaging shingles on roofs.
A trained storm spotter measured wind gusts up to 85 mph with a home weather station.
Trees were blown down on Arkansas 103.
Trees and power lines were blown down.
Numerous trees were blown down, with some trees landing on houses. A boat was flipped over. Houses and businesses were damaged. There were also reports of trees being blown down in other sections of the county.
Trees were blown down.
Trees were blown down.
Trees were blown down across the area.
A tree fell on a mobile home.
Trees and power lines were blown down around Pleasant Grove and Melrose. Some barns and chicken houses had their roofs blown off.
Trees were blown down on Arkansas 28.
Trees were blown down in Heber Springs and many other places in Cleburne County.
Three hangars were destroyed and a couple of others were damaged by flying debris. Part of one hangar ended up in U.S. 167 adjacent to the airport, closing the highway until the debris could be removed. Additional debris ended up against a business and a truck across U.S. 167 from the airport. Four airplanes were damaged or destroyed. Power poles were blown down.
Numerous large trees were blown down. Two trees fell into houses and three fell on vehicles. A shop building was destroyed, with flying debris from the shop ending up against the house next door. Power lines, and cable and telephone lines were blown down. Two firefighters were injured during the clean-up process; these are counted as indirect injuries.
Numerous trees and power lines were blown down. One person suffered minor injuries when a window in the press box blew in during a high school football game at Southside.
Trees were blown down onto power lines.
Trees, large limbs, and power lines were blown down along Arkansas 14 from Batesville to Salado. The highway was blocked for awhile due to trees and power lines in the road.
Tin roofing was blown off chicken houses.
Trees and large limbs were blown down on Arkansas 14 from Salado to Rosie.
Trees were blown down from Oil Trough eastward along Arkansas 14. In Oil Trough, a huge pecan tree fell through a mobile home. A weather station near Oil Trough recorded a wind gust of 59 mph.
Trees were blown down.
Numerous trees and power lines were blown down.
A large tree fell onto Arkansas 367, blocking the road.
Trees were blown down.
Several trees were blown down at Amagon.
Some shingles were blown off a roof.
Trees were blown down.
Trees and power lines were blown down.
Trees and power lines were blown down.
Two trees were split in half in Maumelle.
Power lines were blown down across Baseline Rd. near Stagecoach Rd.
Large tree limbs were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down in Pine Bluff and many other places in Jefferson County.
Trees were blown down onto Arkansas 133.
A tree was blown down onto Ouachita 34.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398359, 398361, 398363, 398365, 398366, 398367, 398369, 398370, 398371, 398372, 398374, 398377, 398382, 398388, 398389, 398390, 398392, 398393, 398395, 398396, 398397, 398398, 398399, 398401, 398402, 400484, 398403, 398404, 398405, 398411, 398406, 398413, 398407, 398443, 398444, 398445, 398446, 398447, 398448, 398449, and more.